Library Header Image
LSE Research Online LSE Library Services

The Muscatine children’s obesity data reanalysed using pattern mixture models

Ekholm, Anders and Skinner, Chris J. (2008) The Muscatine children’s obesity data reanalysed using pattern mixture models. Journal of the Royal Statistical Society. Series C: Applied Statistics, 47 (2). pp. 251-263. ISSN 0035-9254

Full text not available from this repository.
Identification Number: 10.1111/1467-9876.00110


A set of longitudinal binary, partially incomplete, data on obesity among children in the USA is reanalysed. The multivariate Bernoulli distribution is parameterized by the univariate marginal probabilities and dependence ratios of all orders, which together support maximum likelihood inference. The temporal association of obesity is strong and complex but stationary. We fit a saturated model for the distribution of response patterns and find that non-response is missing completely at random for boys but that the probability of obesity is consistently higher among girls who provided incomplete records than among girls who provided complete records. We discuss the statistical and substantive features of, respectively, pattern mixture and selection models for this data set.

Item Type: Article
Official URL:
Additional Information: © 1998 Wiley-Blackwell
Divisions: Statistics
Subjects: E History America > E151 United States (General)
H Social Sciences > HA Statistics
R Medicine > RA Public aspects of medicine > RA0421 Public health. Hygiene. Preventive Medicine
Date Deposited: 31 Oct 2011 11:00
Last Modified: 16 May 2024 00:48

Actions (login required)

View Item View Item